Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Using novex ds for heavy bleeding. Started getting delayed periods. Any advice?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3022 Questions
Question
I AM USING NOVEX DS FOR LAST 2 MONTHS FOR HEAVY BLEEDING. AFTER USING IT MY PERIODS ARE DELAYED BY OVER A MONTH. IS THERE ANY PROBLEM. MAY PLEASE ADVISE. THANKING YOU
Posted Mon, 7 Jan 2013 in Menstruation and Miscarriage
 
 
Answered by Dr. Rhea Chanda 30 minutes later
Hello,
Novex DS is a hormonal drug.Its side effect is delayed or prolonged bleeding.At age 47,i dont recommend that you use a estrogen based drug.
You should first be examined and a pelvic examination will reveal whether the uterus is normal in size/shape or enlarged.If its normal in size then there are 2 options for the heavy bleeding.Either you are perimenopausal,which you are in the right age group for,or there is something called dysfunctional uterine bleeding.Both can be controlled by progesterone therapy.If you have no sensitivity to progesterone,then i would recommend that.If the pelvic exam reveals enlarged uterus then i would advise an ultrasound.
Above answer was peer-reviewed by
 
Follow-up: Using novex ds for heavy bleeding. Started getting delayed periods. Any advice? 22 hours later
after performing Dilation and Curettage sample was sent for pathology. diagnoised as endometrisis. For 6 months before d & C Mefrate was used. no relief. So now Novex DS was prescribed.
 
 
Answered by Dr. Rhea Chanda 31 minutes later
If the D/C said endometritis,then thats an infection of the endometrial lining.You will need antibiotics for at least 7 days. But the dysfunctional bleeding may or may not be due to the endometritis. Meprate is a progesterone but several types of them are available.including Mirena which is a progesterone based intrauterine system. I however, wouldnt recommed estrogen based drugs in someone your age. The delayed cycles you are having now may be due to the Novex DS.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions